Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 27, 2021, 5:09 AM EDT. It took effect at Jun 27, 2021, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 5:09 AM EDT (09:09 UTC)
- In effect from
- Jun 27, 2021, 11:00 AM EDT
- Expired
- Jun 27, 2021, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
967 WHUS73 KAPX 270909 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 509 AM EDT Sun Jun 27 2021 LHZ349-271715- /O.NEW.KAPX.SC.Y.0064.210627T1500Z-210628T0000Z/ Sturgeon Pt to Alabaster MI- 509 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt from the southwest and highest waves around 3 feet expected. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
527 WHUS73 KAPX 271615 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1215 PM EDT Sun Jun 27 2021 LHZ349-280000- /O.CON.KAPX.SC.Y.0064.000000T0000Z-210628T0000Z/ Sturgeon Pt to Alabaster MI- 1215 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt from the southwest. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
050 WHUS73 KAPX 280013 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 813 PM EDT Sun Jun 27 2021 LHZ349-280115- /O.EXP.KAPX.SC.Y.0064.000000T0000Z-210628T0000Z/ Sturgeon Pt to Alabaster MI- 813 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 4:14 AM EDT, 55 minutes earlier.
Area forecast discussion, Jun 27, 4:14 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
414 AM EDT Sun Jun 27 2021
.NEAR TERM...(Today through Tonight)
Issued at 412 AM EDT Sun Jun 27 2021
High Impact Weather Potential: Looks like most of the heavy rain and
severe thunderstorm threat has waned...though will need to watch
northeast Lower this afternoon for some convective potential ahead
of a slow moving cold front.
Pattern Synopsis/Forecast: Amplified flow pattern in place across
North America early this morning anchored by a +4 standard deviation
upper high over British Columbia...with another closed upper high
over the Ohio Valley and a positive tilt trough axis in between
across the Plains northeast across Hudson Bay. Impressive plume of
moisture between the trough and Ohio Valley anticyclone...
precipitable water values over 1.50 inches from the southern Plains
northeast across the Great Lakes with some areas of 2.00 inch values
over Lower Michigan (00z APX sounding value of 1.91 inches is +3
standard deviations). 03z surface/composite analysis shows a 1003mb
surface low over southwest Wisconsin...warm front extends eastward
across northern Lower Michigan/southern Ontario with a trailing cold
front southwest across Iowa/northwest Missouri/southeast Kansas.
20+C surface dew points ahead of the front across Lower Michigan.
140kt jet streak over James Bay and eastward placing right entrance
region forcing across the Great Lakes...along with a couple of
vorticity centers noted in satellite imagery...an axis of mid level
frontogenesis from northwest Wisconsin/western Upper/eastern Lake
Superior...and low-mid level isentropic ascent resulting in a
widespread band of showers from Minnesota eastward across Wisconsin/
Upper Michigan/northwest Lower Michigan. Low level theta-e not as
high across this area as it is over southern Lower Michigan...and
thus with warming temperatures aloft (500mb temperature off APX
sounding of -5C) haven't seen much if any lightning activity over
Wisconsin/Michigan thus far during the overnight hours.
Frontal boundary lying across northern Lower Michigan isn't going to
be in a hurry to exit stage right today...as frontal wave over
Wisconsin ripples northeast along the front. This wave is expected
to be east of Lake Superior by this evening which should pull the
boundary through northeast Lower with a more westerly component to
the boundary layer flow developing tonight. Dynamic potential
vorticity anomaly associated with the positively tilted upstream
trough expected to remain north of the forecast area today...but
there are a couple of vorticity centers notes in radar/satellite
imagery that will have some impact on northern Michigan later today.
Primary Forecast Concerns: Ongoing precipitation and the threat for
convection later today. Precipitation coverage this morning likely
to be the greatest across eastern Upper and the tip of the mitt
counties to the north of the frontal boundary and aided by vorticity
center spinning northeast across central Wisconsin. Showers will
likely taper off to a misty light rain or drizzle this afternoon for
most areas. Northeast Lower may be a little more intriguing since
it will remain ahead of the frontal boundary and in a better low
level moisture environment (surface dew points 65-70F). Areas east
of the I-75 corridor stand the best chance for seeing some
destabilization this afternoon...it wouldn't take much if the
current deep layer moist adiabatic profile holds up...but there are
indication of some subsidence this afternoon impacting the mid
levels and perhaps creating more inhibition or at least reducing how
much instability could be ginned up (most likely less than 500J/kg
MLCAPE). SPC Marginal severe risk remains over southeast Lower and
the Thumb for later today which is reasonable unless northeast Lower
can destabilize more with enough deep layer shear to make things
worth watching.
Overall precipitation expected to wind down this evening through
still could be some patchy drizzle in spots especially across the
higher terrain of northern Lower. Fog/stratus development looks
like a possibility overnight.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 412 AM EDT Sun Jun 27 2021
High Impact Weather Potential: None...
Pattern Synopsis/Forecast:
Some semblance of an omega block looks to be in place out
west...with the anomalous and quite strong ridge over the west coast
of North America bookended by troughing off the coast of California
and broad area of positively tilted troughing across the central
CONUS (which is the direct player for our weather).
Meanwhile...upper level jet traversing the flow will be exiting
stage right on Monday...on the interface between our troughing and
strengthening ridging across the southeastern US...with a weak
shortwave swinging through the northern stream of the flow to our
north. Will look for a nebulous surface boundary to wiggle back and
forth through the next few days...mainly dependent on the strength
of the ridging to our southeast...and the extent to which shortwave
to our north is able to reinforce somewhat drier air across the
northern Great Lakes Monday. A change in the pattern looks to arrive
beginning Tuesday/Tuesday night...as troughing attempts to move
inland on the West Coast. This should allow the ridge to wander
further eastward...also allowing for heights to begin to fall across
the Great Lakes, into our seemingly perpetual trough, by the end of
the short term.
Primary Forecast Concerns: Rain chances through the period...
Tricky forecast continues into the short term...though with less
fanfare and excitement than the last few days. As ridge to our
southeast strengthens...will look for return flow to send warm and
moist air back northward...though whether or not we end up getting
robbed of the best moisture (as has been the case for the past few
days) will be a question mark on the forecast.
Will look for peeks of sun and light winds with a relative surface
high pressure over us early Monday...but clouds and rain chances
should increase, primarily from south to north Monday into Monday
night with increasing effects of return flow. Rain chances should
continue to increase into Tuesday as additional moisture advects
into the region, with some hints at large scale ascent, as the upper
level jet to our north will put us in a somewhat favorable position
for upper level divergence (strongest winds at 300mb will be to our
northeast). 500mb vort max passing by to our north Monday should try
to keep the boundary from moving too far northward, as it will
likely reinforce cooler and relatively drier air...which should keep
the better rain chances to our south...though some diurnal pop-ups
are possible given the moist air mass in place. However...as this
vort max passes by...will look for a trailing NE-SW oriented
boundary to wash out in our vicinity, which could become the focus
for rain chances Monday night and beyond...perhaps even as early as
Monday afternoon across the UP (though that could also be attributed
to potential for some lake breeze interaction?). Better height falls
should hold off until late Tuesday night as another niblet of energy
drops down the amplified flow to our north...but in the meantime,
will look for moisture and precipitation chances to be on the
increase Tuesday, as mentioned earlier. The height falls, which
should be associated with a resultant surface boundary and cooler
air aloft, should act to sweep some of the moisture out of the area,
as it drives the warmer and more moist air southward again...with
precipitation chances persisting into Tuesday night. Instability
attm looks pretty meager...but can't entirely rule thunder out of
the picture.
Given that model guidance wants to linger some higher pwats in the
area into early next week...will continue to watch for potential of
locally heavy rain with any storms that develop...signals of which
are noted in various QPF guidance. Will keep things more broad-
brushed for now, though...as guidance is still dancing back and
forth on the details.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 412 AM EDT Sun Jun 27 2021
High Impact Weather Potential: Minimal attm...
A change in the weather finally looks to come for midweek next week.
Strongly anomalous ridging over western North America should become
flattened somewhat...as troughing upstream of it attempts to ride
the upper level flow roller coaster. As ridging folds over into
central Canada...will look for troughing to become reinforced across
the Great Lakes, with a niblet of energy (mentioned in the short
term) dropping through the flow. This should act to suppress ridging
across the southeastern US again (or at least, shove it out of our
area)...leaving us under lower heights and cooler weather for the
middle and end of next week...though there is still some uncertainty
in the exact evolution of the pattern. Attm...guidance does seem to
like the idea of a closed upper low over the Great Lakes for the end
of the week...which could lend itself to a somewhat cooler, and
perhaps showery, start to the Independence Day weekend...though
details will become clearer in the coming days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1147 PM EDT Sat Jun 26 2021
Area of low pressure over far SW Wisconsin will advance up through
northern Lower Michigan later tonight through Sunday morning. This
will continue to produced showers and possibly some thunderstorms
across northern Lower Michigan through tonight, followed by
diminishing shower chances on Sunday.
IFR conditions will be most common overnight into Sunday morning,
with low cigs and occasional vsbys. Slow improvement will occur
Sunday, but MVFR conditions will not arrive until very late in the
day.
&&
.MARINE...
Issued at 412 AM EDT Sun Jun 27 2021
Gusty southwest winds expected in the Lake Huron nearshore waters
south of Sturgeon Bay Light today thus a Small Craft Advisory has
been posted through this afternoon. Advection fog will continue to
be an issue on the lakes at least through tonight although things
may improve as dew points are expected to drop this evening as winds
shift around to a more westerly component. Winds will remain on the
light side through Monday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 8 PM EDT this
evening for LHZ349.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JPB
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...JZ
MARINE...JPBHazardous weather outlook, Jun 26, 11:44 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1144 PM EDT Sat Jun 26 2021 MIZ016>018-020>036-041-042-086>088-095>099-271200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1144 PM EDT Sat Jun 26 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Scattered thunderstorms are expected tonight. Severe thunderstorms are not expected. However, showers and thunderstorms tonight will produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible across northern Lower Michigan on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-271200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1144 PM EDT Sat Jun 26 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Scattered thunderstorms will impact parts of northern Lake Michigan and Lake Huron. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible across northern Lakes Michigan and Huron on Sunday. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to report any significant weather to the Coast Guard or National Weather Service.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:15 AM EDT | Special Weather Statement | APX | Montmorency | 30 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.